Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Large pill stuck at the back of throat causing extreme nausea, vomiting, dizziness. How can I resolve this?

Hi, I have a large pill stuck in the back of my throat (it has not dissolved yet...its been about 3 days). I believe it is the cause of extreme nausea , vomiting , my ear on the right side is in pain, and I feel dizzy. Can you please help me resolve this ASAP. I have been drinking lots of fluids, swallowing hard, and have tried other things like eating bread, yogurt, etc. - nothing is helping. Thanks in advance for your assistance.
Asked On : Fri, 11 Jan 2013
Answers:  1 Views:  170
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

I have understood your concerns regarding your throat block and pill stuck in the throat.

You must realize that there may be two different problems due to which you may be feeling that the pills are still stuck in the throat. In the first case which is more likely, the pill would have injured some part of the throat but have been swallowed. But due to the injury you will feel that the pill is still stuck and you may have pain when you swallow. For this you need to take a course of antibiotic like the amoxycillin-clavulanate 625 mg twice daily for five days along with pantoprazole 40 mg twice daily before food for two weeks along with a pain killer. This type of feeling and injury will become better in a week or two. So wait for a week or two and then if the symptoms persists or worsen then get an upper GI endoscopy and get back to me or an ENT.

In the second scenario which is though rare but still possible, the pill may still be stuck in the throat which has to be removed. Your clue in this case is increased pain and difficulty in swallowing and developing other problems such as fever and body pain. When this happens then you must get an upper GI endoscopy and get back to me or an ENT as soon as possible.

Meanwhile avoid spicy, oily food and drink plenty of smoothening fluids such as milk

take care and get well soon

Dr Sriram Nathan
Answered: Mon, 16 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor